MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MONOPOLAR HIGH FREQUENCY CORD; HIIGH FREQUENCY CORD, 8MM PLUG MONOPOLAR

KARL STORZ SE & CO. KG MONOPOLAR HIGH FREQUENCY CORD; HIIGH FREQUENCY CORD, 8MM PLUG MONOPOLAR
Model Number 277KB
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Flare or Flash (2942)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has not been returned; therefore, product has not been evaluated.The provided lot code of the cord was yx which is from 11/2012 which is over the ifu recommendation and is probable cause of wear and tear causing a spark.
 
Event or Problem Description
Per the salesrep during a bladder/prostate resection, when activating the esu fire/explosion occurred at the instrument and was quickly extinguished.No injury to patient or to staff reported.The cord was replaced and the procedure completed.
 
Additional Manufacturer Narrative
Per evaluation the distal connector of the cord is missing.Approximately, where the connector would be, the end of the wire is burnt.The shaft of the proximal end is scratched.There is customer markings on the connector.Signs of customer use: yes.Evidence of use: missing connector, burnt wire, scratched connector.

Brand Name
MONOPOLAR HIGH FREQUENCY CORD
Common Device Name
HIIGH FREQUENCY CORD, 8MM PLUG MONOPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188100
MDR Report Key15259949
Report Number9610617-2022-00248
Device Sequence Number5787072
Product Code GEI
UDI-Device Identifier04048551090169
UDI-Public4048551090169
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277KB
Device Catalogue Number277KB
Device Lot NumberYX
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale